Open Access
Translator Disclaimer
oct 2000 Distribution and dependence-function estimation for bivariate extreme-value distributions
Peter Hall, Nader Tajvidi
Author Affiliations +
Bernoulli 6(5): 835-844 (oct 2000).


Two new methods are suggested for estimating the dependence function of a bivariate extreme-value distribution. One is based on a multiplicative modification of an earlier technique proposed by Pickands, and the other employs spline smoothing under constraints. Both produce estimators that satisfy all the conditions that define a dependence function, including convexity and the restriction that its curve lie within a certain triangular region. The first approach does not require selection of smoothing parameters; the second does, and for that purpose we suggest explicit tuning methods, one of them based on cross-validation.


Download Citation

Peter Hall. Nader Tajvidi. "Distribution and dependence-function estimation for bivariate extreme-value distributions." Bernoulli 6 (5) 835 - 844, oct 2000.


Published: oct 2000
First available in Project Euclid: 6 April 2004

zbMATH: 1067.62540
MathSciNet: MR2001H:62066

Keywords: Convex hull , cross-validation , marginal distribution , multivariate extreme-value distribution , Nonparametric curve estimation , smoothing parameter , Spline

Rights: Copyright © 2000 Bernoulli Society for Mathematical Statistics and Probability


Vol.6 • No. 5 • oct 2000
Back to Top